Journal of Symplectic Geometry

Volume 17 (2019)

Number 5

Special homogeneous almost complex structures on symplectic manifolds

Pages: 1251 – 1295



Alberto Della Vedova (Dipartimento di Matematica e Applicazioni, Università degli Studi di Milano-Bicocca, Milano, Italy)


Homogeneous compatible almost complex structures on symplectic manifolds are studied, focusing on those which are special, meaning that their Chern–Ricci form is a multiple of the symplectic form. Non Chern–Ricci flat ones are proven to be covered by co-adjoint orbits. Conversely, compact isotropy co-adjoint orbits of semi-simple Lie groups are shown to admit special compatible almost complex structures whenever they satisfy a necessary topological condition. Some classes of examples including twistor spaces of hyperbolic manifolds and discrete quotients of Griffiths period domains of weight two are discussed.

Received 23 October 2017

Accepted 5 September 2018

Published 20 November 2019